Hyaluronic acid (HA) fillers are sterile gels consisting of non-animal stabilised hyaluronic acid for injection into the skin to correct facial lines, wrinkles and folds, for lip enhancement and for shaping facial contours. Occasionally these fillers need to be dissolved when the aesthetic treatment has not produced the desired outcome or there is a possibility of vascular occlusion or impending necrosis (tissue death) which could lead to compromise of healthy tissue.
Hyaluronidase has an off-label use in aesthetic medicine and is an enzyme which dissolves or “breaks down” hyaluronic acid fillers. It can also break down naturally occurring hyaluronic acid present in the body. The results may not be entirely predictable in regard to how much filler dissolves depending on the type and amount of filler present.
I understand that there will be loss of volume due to filler reduction.
Although some of the effects can be immediate, I understand that it can take up to 14 days for the final results to be seen and the treatment may need to be repeated.
Hyaluronidase administration can very rarely result in anaphylaxis (a severe allergic reaction which in itself is life threatening and requires immediate medical attention) and I understand this and have been given full counselling and the opportunity to discuss the treatment with hyaluronidase, conservative treatment options or leaving the dermal filler to break down naturally which may take several months dependent on the type of filler used and the area treated. The use of and the indications for the administration of hyaluronidase have been explained to me and I have had the opportunity to have all questions answered to my satisfaction.
After the treatment some other common injection-related reactions might occur. These reactions include redness, swelling, pain, itching, bruising and tenderness at the injection site. They have generally been described as mild to moderate and typically resolve spontaneously a few days after injection. Bruising may occasionally be more significant.